Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 63, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 21, 2024, 2:56 PM CDT for Houston County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2024, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 21, 2024, 3:37 PM CDT
- In force
- 41 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Houston County, MN
The radar
The La Crosse radar (KARX), 15 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WUUS53 KARX 211956
SVRARX
MNC055-212100-
/O.NEW.KARX.SV.W.0063.240621T1956Z-240621T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
256 PM CDT Fri Jun 21 2024
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northern Houston County in southeastern Minnesota...
* Until 400 PM CDT.
* At 256 PM CDT, a severe thunderstorm was located near Houston, or 7
miles northwest of Caledonia, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Houston around 300 PM CDT.
Hokah around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9152 4385 9129 4384 9128 4381 9127
4377 9124 4375 9125 4372 9126 4371 9127
4364 9127 4368 9163 4379 9164
TIME...MOT...LOC 1956Z 250DEG 13KT 4372 9161
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB7 follow-up statements
873
WWUS53 KARX 212004
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
304 PM CDT Fri Jun 21 2024
MNC055-212100-
/O.CON.KARX.SV.W.0063.000000T0000Z-240621T2100Z/
Houston MN-
304 PM CDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...
At 304 PM CDT, a severe thunderstorm was located near Houston, or
near Caledonia, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hokah and Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9152 4385 9129 4384 9128 4381 9127
4377 9124 4375 9125 4372 9126 4371 9127
4364 9127 4369 9158 4378 9159
TIME...MOT...LOC 2004Z 267DEG 17KT 4372 9153
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB400
WWUS53 KARX 212009
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
309 PM CDT Fri Jun 21 2024
MNC055-212100-
/O.CON.KARX.SV.W.0063.000000T0000Z-240621T2100Z/
Houston MN-
309 PM CDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...
At 309 PM CDT, a severe thunderstorm was located near Houston, or
near Caledonia, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Hokah around 320 PM CDT.
Other locations in the path of this severe thunderstorm include
Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9152 4385 9129 4384 9128 4381 9127
4377 9124 4375 9125 4372 9126 4371 9127
4364 9127 4368 9154 4377 9155
TIME...MOT...LOC 2009Z 267DEG 17KT 4373 9150
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB129
WWUS53 KARX 212013
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
313 PM CDT Fri Jun 21 2024
MNC055-212100-
/O.CON.KARX.SV.W.0063.000000T0000Z-240621T2100Z/
Houston MN-
313 PM CDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...
At 313 PM CDT, a severe thunderstorm was located near Houston, or
near Caledonia, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Hokah around 320 PM CDT.
Other locations in the path of this severe thunderstorm include
Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9147 4385 9129 4384 9128 4381 9127
4377 9124 4375 9125 4372 9126 4371 9127
4364 9127 4368 9152 4377 9152
TIME...MOT...LOC 2013Z 267DEG 17KT 4373 9147
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB966
WWUS53 KARX 212018
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
318 PM CDT Fri Jun 21 2024
MNC055-212100-
/O.CON.KARX.SV.W.0063.000000T0000Z-240621T2100Z/
Houston MN-
318 PM CDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...
At 317 PM CDT, a severe thunderstorm was located near Hokah, or near
Caledonia, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Hokah around 325 PM CDT.
Brownsville around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4381 9146 4385 9129 4384 9128 4381 9127
4377 9124 4375 9125 4372 9126 4371 9127
4366 9127 4370 9147 4375 9149
TIME...MOT...LOC 2017Z 267DEG 17KT 4373 9145
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB959
WWUS53 KARX 212026
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
326 PM CDT Fri Jun 21 2024
MNC055-212100-
/O.CON.KARX.SV.W.0063.000000T0000Z-240621T2100Z/
Houston MN-
326 PM CDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...
At 325 PM CDT, a severe thunderstorm was located over Hokah, or near
La Crescent, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
La Crosse, La Crescent, Hokah, and Brownsville around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4381 9143 4385 9129 4384 9128 4381 9127
4377 9124 4371 9127 4370 9144 4375 9142
TIME...MOT...LOC 2025Z 261DEG 20KT 4375 9136
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB150
WWUS53 KARX 212034
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
334 PM CDT Fri Jun 21 2024
MNC055-212100-
/O.CON.KARX.SV.W.0063.000000T0000Z-240621T2100Z/
Houston MN-
334 PM CDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...
At 334 PM CDT, a severe thunderstorm was located over Hokah, or near
La Crescent, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Houston County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4380 9136 4382 9128 4377 9124 4371 9127
4371 9133 4375 9134
TIME...MOT...LOC 2034Z 261DEG 20KT 4376 9129
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB753
WWUS53 KARX 212037
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
337 PM CDT Fri Jun 21 2024
MNC055-212047-
/O.CAN.KARX.SV.W.0063.000000T0000Z-240621T2100Z/
Houston MN-
337 PM CDT Fri Jun 21 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUSTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 4380 9136 4382 9128 4377 9124 4371 9127
4371 9133 4375 9134
TIME...MOT...LOC 2036Z 250DEG 13KT 4376 9127
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:46 PM CDT, 1 hour 10 minutes earlier. Its key messages:
- Multiple rounds of heavy rain are still to come through Saturday. Many areas are still expected to receive 2-4 inches of rainfall with localized 6+ inch totals, including rain that has already fallen today. These rains will pose a risk for flash flooding, particularly if storms repeatedly track over the same area.
- Widespread river flooding remains likely. While exact basins affected will depend of course on where the heaviest rain occurs, with this rain being routed to the Mississippi, flooding there may last into next week.
- Severe thunderstorms remain the secondary concern today and Saturday, with mainly a risk for damaging winds. This threat is highly conditional on daytime breaks in our periodic heavy rain occurring.
- After a welcome respite from the rain Sunday and Monday, Monday night and Tuesday may feature additional thunderstorms.
Area forecast discussion, Jun 21, 1:46 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
146 PM CDT Fri Jun 21 2024
.KEY MESSAGES...
- Multiple rounds of heavy rain are still to come through
Saturday. Many areas are still expected to receive 2-4 inches
of rainfall with localized 6+ inch totals, including rain
that has already fallen today. These rains will pose a risk
for flash flooding, particularly if storms repeatedly track
over the same area.
- Widespread river flooding remains likely. While exact basins affected
will depend of course on where the heaviest rain occurs, with
this rain being routed to the Mississippi, flooding there may
last into next week.
- Severe thunderstorms remain the secondary concern today and Saturday,
with mainly a risk for damaging winds. This threat is highly
conditional on daytime breaks in our periodic heavy rain
occurring.
- After a welcome respite from the rain Sunday and Monday,
Monday night and Tuesday may feature additional thunderstorms.
&&
.DISCUSSION...
Issued at 146 PM CDT Fri Jun 21 2024
Through Saturday: Heavy Rain and Flooding Likely
Our well advertised heavy rain event began unfolding this morning as
a thunderstorm complex moved west to east across the CWA. As
expected, trajectory largely followed the consensus of CAM guidance,
with an axis from Dodge Center to Neillsville picking up 1 to 2
inches based on radar estimates. Additional returns have been seen
through the morning in S MN, roughly along the location of the 850mb
front.
This afternoon into tonight, the potential for an extended period
with flood producing moderate to heavy rain exists. With light to
moderate showers occurring in S MN along the 850mb front this
morning, expect this to reinforce the outflow boundary from our
early morning MCS. This outflow boundary will serve to both increase
convergence along the surface front that will slowly lift northward
to the I-90 corridor while also limiting the northward progression
of this front. With multiple shortwaves translating downstream in
the west-southwesterly flow aloft, expect additional showers to
develop along the 850mb boundary through the afternoon, mainly
affecting areas north of I-90, perhaps as far northeast as Clark
County, which was added to the Flood Watch due to collaboration
concerns. As southerly low level moist advection ramps up across the
central Plains and IA as the main upper trough finally advances over
the Rockies, expect an area of roughly 1000 J/kg of MLCAPE to
develop south of the front. With low level convergence also on the
increase due to factors described previously, expect widespread
convection to develop roughly along the I-90 corridor this afternoon
and evening. Progged PWAT values are approaching 2 inches -
exceeding the 99th percentile of model climatology in some locations
- so expect these to be efficient rain producers with at
least a repeat of the 1 to 2 inches of rain seen this morning
expected this afternoon and evening. Finally, storm motions are
either along the front or a bit southwesterly, suggesting corridors
of training storms are possible.
As we move into Friday night and Saturday morning, increasing
700/850mb moist advection should lead to additional showers and
thunderstorms developing with top end rain rate potential only
increasing as PWAT values reach beyond model climatological
maximums. While the front - and consequently area of new
shower/storm development - should slowly shift southward into NE IA
under influence of outflow from previous thunderstorms, corridors of
heavy rain will continue to be likely as this additional rainfall
moves along the boundary. Main change from previous forecast was to
continue to shift the axis of highest QPF southward to NE IA. Have
expanded the Areal Flood Watch to include Fayette, Clayton, and
Grant Counties as a result.
Saturday into Saturday evening, main upper trough finally pushes
west to east, ushering the front to our southeast. Before it does
so, with plenty of moisture remaining in the southeastern CWA,
additional moderate to heavy rainfall and flooding will be possible.
Main area to watch may be some basins in NE IA as these could be
affected by both Friday night's rainfall and Saturday afternoons.
Good news - in a relative sense as high rain rates are still
expected given the very moist atmosphere - is that the progressive
motion of the front should limit problems.
In summary, including rain that has already fallen, most of the CWA
is favored to see 2 to 4 inches of rain with localized amounts
greater than 6 inches possible, with these localized high end
amounts favored to occur mainly along the I-90 corridor south to NE
IA west of the MS River. This will likely lead to river flooding in
the coming days and potentially flash flooding (risk level 3 of 4
per WPC).
Through Saturday: Severe Thunderstorm Potential
Given the 1000 J/kg of MLCAPE expected to build this afternoon in
NE IA and SE MN, a severe thunderstorm cannot totally be ruled out
as thunderstorms develop in the vicinity of the front. With progged
0-6km shear values around 35 knots, cannot rule out a stray rotating
updraft, but overall hodographs exhibit little curvature.
Additionally, the warm, moist soundings would greatly limit hail
risk as any stones fall to the surface. Therefore, only concerned
about a sporadic severe wind gust, with even this having a very low
potential for occurrence.
Saturday presents a highly conditional risk for severe storms. With
upper level winds on the increase ahead of the upper trough, there
is the potential for perhaps 50 knots of 0-6km bulk shear with a
good amount of turning in the low to mid levels. Additionally, some
guidance suggests closer to 1500 J/kg of MLCAPE could develop in the
SE CWA. Thus, while warm profiles will limit hail risk, should
sufficient destabilization occur, both damaging wind and perhaps a
tornado could occur.
Monday Night and Tuesday: Next Round of Thunderstorm Potential
After a welcome break from the active weather Sunday into Monday,
Monday night into Tuesday. CSU ML severe outlooks suggest some risk
for severe thunderstorms but overall, timing of the next upper wave
appears not to be optimal for our CWA, with severe favored to our
northwest Monday and to our southeast Tuesday. With 3-4 days to go,
will need to continue to keep an eye on this.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1238 PM CDT Fri Jun 21 2024
With diurnal heating this afternoon, scattered showers and
storms will impact the TAF sites. There appears that there may
be a break in the storms this evening and then they will return
to the forecast for overnight as yet another shortwave trough
moves through the region. With precipitable water values
climbing to around 2.3 inches and warm cloud layer depths over 4
km, these showers and storms will produce heavy rain. As a
result, expecting some IFR/MVFR visibilities at times, but
cannot time them at this time. Ceilings will likely remain in
the IFR/MVFR through the TAF period.
&&
.HYDROLOGY...
Issued at 400 AM CDT Fri Jun 21 2024
Have expanded the flood watch eastward to encompass western
Wisconsin with the latest QPF estimates from the convective
models. The greatest threat for heavy rain still exists along
and west of the Mississippi River, but confidence in the exact
location of the heavy rainfall remains on the low side given how
sensitive the forecast to even small shifts in the movement of
the storms and their effects on subsequent storm morphology.
However, confidence is high in a widespread corridor of 2-4
inches along I-90 with pockets of 5-8 inches of rain not out of
the question.
River flooding concerns will last well into next week and
multiple rivers could exceed moderate flood stage if the
rainfall lines up correctly in their basins. Have also issued
new flood watches for river flooding at various locales along
the Mississippi River and its tributaries where the highest
rainfall totals look to be lining up.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Saturday afternoon for WIZ029-032>034-
041>044-053>055-061.
MN...Flood Watch through Saturday afternoon for MNZ079-086>088-
094>096.
IA...Flood Watch through Saturday afternoon for IAZ008>011-018-019-
029-030.
&&
DISCUSSION...Ferguson
AVIATION...Boyne
HYDROLOGY...SkowHazardous weather outlook, Jun 21, 1:57 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 157 PM CDT Fri Jun 21 2024 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-222300- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Clark- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 157 PM CDT Fri Jun 21 2024 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight A Flood Watch for flash flooding and river flooding is in effect for today and tonight due to forecast heavy rain. Please reference this product for more information. There is a low potential for a severe storm this afternoon and evening. If a severe thunderstorm occurs, damaging winds would be the main potential hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Flood Watch for flash flooding and river flooding remains in effect through Saturday afternoon due to forecast heavy rain. Please reference this product for more information. Severe storms will be possible Saturday afternoon that could bring damaging winds and possibly a tornado. There may be another round of severe storms Monday night into Tuesday, but it is too early to determine any further details. .SPOTTER INFORMATION STATEMENT... While spotter activation is not expected at this time, any rainfall, flooding, and severe weather reports today through Saturday would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Please monitor flood prone locations and report flooding to our office. WIZ017-222300- Taylor- 157 PM CDT Fri Jun 21 2024 This Hazardous Weather Outlook is for portions of central Wisconsin and north central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today and tonight with heavy rainfall at times that could result in localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional thunderstorms are possible on Saturday that could bring more heavy rainfall. Severe storms are possible Saturday afternoon that could bring damaging winds. There may be another round of severe storms Monday night into Tuesday, but it is too early to determine any further details. .SPOTTER INFORMATION STATEMENT... While spotter activation is not expected at this time, any rainfall, flooding, and severe weather reports today through Saturday would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Please monitor flood prone locations and report flooding to our office. APF
In the hours before
Local storm report, Jun 21, 10:39 AM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1039 AM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 W Mantorville 44.07N 92.79W
06/21/2024 M2.15 Inch Dodge MN Cocorahs
Cocorahs station MN-DD-31 1 W Mantorville.
0630 AM Rain Elgin 44.13N 92.26W
06/21/2024 M2.05 Inch Wabasha MN Cocorahs
Cocorahs station MN-WB-12 Elgin 0.4 WNW.
0930 AM Rain 1 W Oronoco 44.17N 92.55W
06/21/2024 M1.97 Inch Olmsted MN Mesonet
Mesonet station ONOM5 1 W Oronoco.
0940 AM Rain Blair 44.30N 91.23W
06/21/2024 M1.89 Inch Trempealeau WI Mesonet
Mesonet station TBLW3 Blair (IFLOWS).
0900 AM Rain 3 SSE Mazeppa 44.23N 92.51W
06/21/2024 M1.85 Inch Wabasha MN Cocorahs
Cocorahs station MN-WB-28 Mazeppa 3.3 SSE.
1007 AM Rain 4 ESE Douglas 44.08N 92.51W
06/21/2024 M1.65 Inch Olmsted MN Public
&&Local storm report, Jun 21, 11:28 AM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1128 AM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM Rain 2 W Rochester 44.02N 92.52W
06/21/2024 E1.83 Inch Olmsted MN Public
&&Local storm report, Jun 21, 2:04 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
204 PM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Hail 2 NNE Rochester 44.04N 92.46W
06/21/2024 E0.70 Inch Olmsted MN Trained Spotter
&&
APFLocal storm report, Jun 21, 2:31 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
231 PM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Rain 3 ESE Byron 44.02N 92.59W
06/21/2024 M2.70 Inch Olmsted MN Public
Additional rainfall over past 6 hours. Total
last 24 hours may have exceeded 4.5.
&&Special weather statement, Jun 21, 2:32 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service La Crosse WI
232 PM CDT Fri Jun 21 2024
WIZ054-061-212000-
Crawford WI-Grant WI-
232 PM CDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT AND CENTRAL
CRAWFORD COUNTIES THROUGH 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prairie Du Chien, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central Grant
and central Crawford Counties, including the following locations...
Wauzeka, Eastman, Steuben, Harris Ridge, Limery Ridge, Maple Ridge,
Petersburg, Boydtown, and Hazen Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4314 9116 4316 9114 4333 9082 4308 9067
4302 9109
TIME...MOT...LOC 1932Z 244DEG 19KT 4311 9106
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
FergusonLocal storm report, Jun 21, 2:46 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
246 PM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM Rain 1 SW Oronoco 44.15N 92.54W
06/21/2024 M2.56 Inch Olmsted MN Public
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:43 PM CDT | River Flood Watch | ARX | Mower | 3 days |
| Jun 20, 9:34 PM CDT | River Flood Watch | ARX | Winona | 13 hr |
| Jun 21, 3:34 AM CDT | River Flood Watch | ARX | Houston | 21 days |
| Jun 21, 3:36 AM CDT | River Flood Watch | ARX | Mower | 3 days |
| Jun 21, 10:52 AM CDT | River Flood Warning | ARX | Winona | 20 days |
| Jun 21, 11:04 AM CDT | River Flood Watch | ARX | Wabasha | 11 hr |
| Jun 21, 11:24 AM CDT | River Flood Warning | ARX | Mower | 4 days |
| Jun 21, 11:24 AM CDT | River Flood Warning | ARX | Mower | 59 hr |
| Jun 21, 11:24 AM CDT | River Flood Warning | ARX | Mower | 64 hr |
| Jun 21, 12:07 PM CDT | River Flood Watch | ARX | Goodhue, Wabasha | 34 hr |
| Jun 21, 2:22 PM CDT | Flash Flood Warning | ARX | Dodge, Mower, Olmsted | 105 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.